Alert archive / Wisconsin / Small Craft Advisories in 2016
Small Craft Advisory 1, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jan 1, 2016, 3:45 PM CST. It took effect at Jan 2, 2016, 12:00 PM CST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2016, 3:45 PM CST (21:45 UTC)
- In effect from
- Jan 2, 2016, 12:00 PM CST
- Expired
- Jan 3, 2016, 9:00 AM CST
- In force
- 21 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
735 WHUS73 KGRB 012145 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 345 PM CST FRI JAN 1 2016 ...GUSTY WINDS EXPECTED SATURDAY AFTERNOON AND SATURDAY NIGHT... .GUSTY WINDS ARE EXPECTED TO DEVELOP SATURDAY AFTERNOON AND CONTINUE INTO SATURDAY NIGHT AS A LOW PRESSURE SYSTEM TRACKS OVER THE NORTHERN GREAT LAKES. LMZ521-522-541>543-020545- /O.NEW.KGRB.SC.Y.0001.160102T1800Z-160103T0900Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 345 PM CST FRI JAN 1 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SATURDAY TO 3 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON SATURDAY TO 3 AM CST SUNDAY. * WINDS...SOUTHWEST WINDS INCREASING TO 15 TO 25 KTS SATURDAY AFTERNOON AND CONTINUING INTO SATURDAY NIGHT. GUSTS TO 30 KTS IN THE AFTERNOON AND EVENING. WINDS WILL VEER TO THE NORTHWEST SATURDAY EVENING...AND SLOWLY DIMINISH TO 10 TO 20 KTS OVERNIGHT. * WAVES...BUILDING TO 2 TO 4 FT SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
6 follow-up statements
874 WHUS73 KGRB 020308 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 908 PM CST FRI JAN 1 2016 ...GUSTY WINDS EXPECTED SATURDAY AFTERNOON AND SATURDAY NIGHT... .GUSTY WINDS ARE EXPECTED TO DEVELOP SATURDAY AFTERNOON AND CONTINUE INTO SATURDAY NIGHT AS A LOW PRESSURE SYSTEM TRACKS OVER THE NORTHERN GREAT LAKES. LMZ521-522-541>543-021115- /O.CON.KGRB.SC.Y.0001.160102T1800Z-160103T0900Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 908 PM CST FRI JAN 1 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON SATURDAY TO 3 AM CST SUNDAY... * WINDS...SOUTHWEST WINDS INCREASING TO 15 TO 25 KTS SATURDAY AFTERNOON. GUSTS TO 30 KTS IN THE AFTERNOON AND EVENING. WINDS WILL VEER TO THE NORTHWEST SATURDAY EVENING...AND SLOWLY DIMINISH TO 10 TO 20 KTS OVERNIGHT. * WAVES...BUILDING TO 2 TO 4 FT SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
912 WHUS73 KGRB 021059 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 459 AM CST SAT JAN 2 2016 ...GUSTY WINDS THIS AFTERNOON AND TONIGHT... .GUSTY WINDS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO TONIGHT AS A LOW PRESSURE SYSTEM TRACKS OVER THE NORTHERN GREAT LAKES. LMZ521-522-541>543-021900- /O.CON.KGRB.SC.Y.0001.160102T1800Z-160103T0900Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 459 AM CST SAT JAN 2 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 3 AM CST SUNDAY... * WINDS...SOUTHWEST WINDS INCREASING TO 15 TO 25 KTS THIS AFTERNOON. GUSTS TO 30 KTS IN THE AFTERNOON AND EVENING. WINDS WILL VEER TO THE NORTHWEST THIS EVENING...AND SLOWLY DIMINISH TO 10 TO 20 KTS OVERNIGHT. * WAVES...BUILDING TO 3 TO 5 FT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
482 WHUS73 KGRB 021507 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 907 AM CST SAT JAN 2 2016 ...GUSTY WINDS THIS AFTERNOON AND TONIGHT... .GUSTY WINDS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO TONIGHT AS A LOW PRESSURE SYSTEM TRACKS OVER THE NORTHERN GREAT LAKES. LMZ521-522-541>543-022315- /O.CON.KGRB.SC.Y.0001.160102T1800Z-160103T0900Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 907 AM CST SAT JAN 2 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY... * WINDS...SOUTHWEST WINDS INCREASING TO 15 TO 25 KTS THIS AFTERNOON. GUSTS TO 30 KTS IN THE AFTERNOON AND EVENING. WINDS WILL VEER TO THE NORTHWEST THIS EVENING...AND SLOWLY DIMINISH TO 10 TO 20 KTS OVERNIGHT. * WAVES...BUILDING TO 3 TO 5 FT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
535 WHUS73 KGRB 022157 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 357 PM CST SAT JAN 2 2016 ...GUSTY WINDS THROUGH SUNDAY MORNING... .GUSTY WINDS WILL CONTINUE INTO SUNDAY MORNING AS A LOW PRESSURE SYSTEM TRACKS OVER THE NORTHERN GREAT LAKES. LMZ521-522-541>543-030600- /O.EXT.KGRB.SC.Y.0001.000000T0000Z-160103T1500Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 357 PM CST SAT JAN 2 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST SUNDAY... * WINDS...WEST 15 TO 25 KTS VEERING NW THIS EVENING. A FEW GUSTS TO 30 KTS POSSIBLE. WINDS WILL SLOWLY DIMINISH TO 10 TO 20 KTS SUNDAY MORNING. * WAVES...2 TO 4 FT...WITH SLIGHTLY HIGHER WAVES TOWARD THE OPEN WATERS OF LAKE MICHIGAN. WAVES SUBSIDING TO 1 TO 3 FT LATE SUNDAY MORNING AND AFTERNOON. * GUSTY WINDS ARE EXPECTED AGAIN LATE SUNDAY AFTERNOON OR EVENING. ANOTHER SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
416 WHUS73 KGRB 030318 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 918 PM CST SAT JAN 2 2016 ...GUSTY WINDS THROUGH SUNDAY MORNING... .GUSTY WINDS WILL CONTINUE INTO SUNDAY MORNING AS A LOW PRESSURE SYSTEM TRACKS OVER THE NORTHERN GREAT LAKES. ANOTHER PERIOD OF GUSTY WINDS IS EXPECTED LATE SUNDAY AFTERNOON INTO MONDAY MORNING. LMZ521-522-541>543-031130- /O.CON.KGRB.SC.Y.0001.000000T0000Z-160103T1500Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 918 PM CST SAT JAN 2 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY... * WINDS...NORTHWEST 15 TO 25 KTS. GUSTS TO 30 KTS. WINDS WILL SLOWLY DIMINISH TO 10 TO 20 KTS SUNDAY MORNING. * WAVES...2 TO 4 FT...WITH SLIGHTLY HIGHER WAVES TOWARD THE OPEN WATERS OF LAKE MICHIGAN. WAVES SUBSIDING TO 1 TO 3 FT LATE SUNDAY MORNING AND AFTERNOON. * GUSTY WINDS ARE EXPECTED AGAIN LATE SUNDAY AFTERNOON OR EVENING. ANOTHER SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
107 WHUS73 KGRB 030948 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 348 AM CST SUN JAN 3 2016 ...GUSTY WINDS THIS MORNING... .GUSTY WINDS IN THE WAKE OF A COLD FRONT WILL LINGER THROUGH MID MORNING. ANOTHER PERIOD OF GUSTY WINDS IS EXPECTED TONIGHT INTO MONDAY MORNING. LMZ521-522-541>543-031500- /O.CON.KGRB.SC.Y.0001.000000T0000Z-160103T1500Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 348 AM CST SUN JAN 3 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WINDS...NORTHWEST 10 TO 20 KTS...WITH GUSTS TO 25 KTS THIS MORNING. * WAVES...2 TO 4 FT. * GUSTY WINDS ARE EXPECTED AGAIN TONIGHT INTO MONDAY MORNING. ANOTHER SMALL CRAFT ADVISORY MAY BE NEEDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 1, 3:06 PM CST, 39 minutes earlier.
Area forecast discussion, Jan 1, 3:06 PM CST, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 306 PM CST FRI JAN 1 2016 FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE .SHORT TERM...TONIGHT AND SATURDAY ISSUED AT 305 PM CST FRI JAN 1 2016 CLOUD TRENDS...MINOR PCPN CHANCES AND TEMPERATURES ARE THE MAIN FCST CONCERNS. LOW CLOUDS HAVE SCATTERED OUT OVER PARTS OF C/EC/NE WI...IN RESPONSE TO THE SHORT-WAVE TROF MOVG THROUGH THE AREA. HOWEVER... A COLD FRONT AND ASSOCIATED CAA WAS QUICKLY SPREADING ANOTHER AREA OF LOW CLOUDS INTO NC WI. THESE CLOUDS...AND A FEW FLURRIES...ARE EXPECTED TO OVERSPREAD THE FCST AREA DURING THE LATE AFTERNOON AND EVENING. BIG QUESTION FOR THE OVERNIGHT PERIOD WILL BE WHETHER OR NOT LOW CLOUDS CLEAR FROM WEST TO EAST. RH TIMESECTIONS AND 900 MB RH FCSTS SHOW DRYING OCCURRING LATE TONIGHT...BUT AT THE SAME TIME...900-850 MB TEMPS WILL BE WARMING...RESULTING IN A STRENGTHENING LOW-LEVEL INVERSION. SATL SHOWS A LARGE AREA OF CLEARING OVER MN...AND WITH WEST WINDS...SUSPECT THAT CLEARING WILL OCCUR...BUT MAY BE DELAYED A LITTLE BIT FROM WHAT THE MODELS SHOW. HAVE WORKED A GRADUAL CLEARING TREND INTO THE SKY COVER GRIDS LATE TONIGHT INTO SATURDAY MORNING. WITH AN EXPECTATION OF MORE CLOUDS...HAVE TRENDED TOWARD THE MILDER SIDE OF THE GUIDANCE FOR MIN TEMPS. ON SATURDAY...PARTLY CLOUDY SKIES ARE ANTICIPATED FOR MOST OF THE DAY. A S/W TROF AND ASSOCIATED COLD FRONT WILL ARRIVE IN NC WI LATE IN THE DAY...BRINGING AN INCREASE IN CLOUDS AND SOME FLURRIES. MILDER TEMPERATURES ARE ANTICIPATED...WITH HIGHS IN THE UPPER 20S TO AROUND 30 MOST LOCATIONS. .LONG TERM...SATURDAY NIGHT THROUGH FRIDAY ISSUED AT 305 PM CST FRI JAN 1 2016 SPLIT FLOW PATTERN WL CONT ACROSS THE CONUS THRU NEXT WEEK WITH THE NRN BRANCH LIFTING NE OVER A STRONG WRN CANADA UPR RDG BEFORE DIVING SE TOWARD SE CANADA/NEW ENGLAND STATES. MEANWHILE...THE SRN BRANCH TO RUN FROM OLD MEXICO THRU THE GULF COAST STATES THRU THE MIDDLE OF NEXT WEEK BEFORE THE APPROACH OF AN UPR TROF OVER THE SW CONUS LIFTS THE SRN STREAM TOWARD THE SRN PLAINS THRU THE OHIO/TN VALLEYS. INITIALLY...MAIN FCST FOCUS TO BE ON POTENTIAL LAKE EFFECT SNOW OVER N-CNTRL WI SAT NGT THRU SUNDAY NGT WITH A MORE ACTIVE PATTERN FROM WED NGT THRU FRI AS GULF MOISTURE RETURNS AHEAD OF A DEVELOPING SYSTEM. TEMPS ARE EXPECTED TO COOL MON AND TUE...BUT REBOUND BACK TO ABOVE NORMAL LEVELS FOR THE REST OF THE WEEK. WINDS ARE EXPECTED TO VEER TO THE NW BEHIND THE PASSAGE OF A CDFNT AND SEVERAL PIECES OF SHORTWAVE ENERGY DIVING SE THRU AN UPR TROF LOCATED JUST TO OUR EAST SAT NGT. ONSET OF CAA WL SEND 8H TEMPS DOWN TO AROUND -14C OVER WRN LK SUPERIOR WHICH SENDS DELTA-T VALUES INTO THE MID TEENS. INVERSION HEIGHTS ARE FCST TO BE AROUND 5K FT...SO EXPECT TO SEE LAKE EFFECT SNOW ACTIVITY GRADUALLY INCREASE...ESPECIALLY LATER AT NGT AS THE COLDER AIR ARRIVES. INITIAL ACCUMULATIONS OVER VILAS CNTY WL BE MINIMAL AS THE SNOW SHWRS TO JUST BE GETTING STARTED (PERHAPS ONE-QUARTER OF AN INCH). THE REST OF NE WI SHOULD REMAIN DRY UNDER PARTLY CLOUDY SKIES WITH MIN TEMPS RANGING FROM THE MID TEENS TO THE LWR 20S. MODELS CONT TO SHOW ADDITIONAL SHORTWAVES MOVING SE INTO THE GREAT LAKES ON SUNDAY ALONG WITH THE APPROACH OF A NW-SE ORIENTATED CDFNT. 8H TEMPS OVER WRN LK SUPERIOR TO BE AROUND -15C WITH INVERSION HEIGHTS RISING TO AROUND 6K FT...THUS A HIGHER CHC OF SEEING MEASURABLE SNOW OVER N-CNTRL WI. THE ONLY NEGATIVE IS THE NW WIND VERSUS A MORE FAVORABLE N-NW WIND WHICH LIMITS THE AMOUNT OF TIME OVER THE LAKE. THE SNOWBELT REGION OF VILAS CNTY COULD STILL EASILY RECEIVE AN INCH OF FLUFFY SNOW ON SUNDAY WITH LESSER AMOUNTS FARTHER SOUTH AND EAST. ONCE AGAIN...THE REST OF WI TO REMAIN DRY UNDER PARTLY TO MOSTLY CLOUDY SKIES WITH MAX TEMPS IN THE MID 20S N-CNTRL WI...MID 20S TO AROUND 30 DEGS ELSEWHERE. THE CDFNT IS EXPECTED TO SLOWLY SAG SWD CUTTING THRU NE WI BY 12Z MON. WINDS WL SLOWLY VEER TO A MORE NORTHERLY DIRECTION AND WITH 8H TEMPS OVER WRN LK SUPERIOR SITTING AT AROUND -16C (WITH DELTA-T VALUES PUSHING 20)...EXPECT MORE LAKE EFFECT SNOWS TO IMPACT N-CNTRL WI. THE ONLY NEGATIVE THIS TIME WL BE THE LOWERING INVERSION HEIGHTS TO UNDER 4K FT...THUS LIMITING THE DEPTH OF THE SNOW BANDS. PERHAPS AN ADDITIONAL INCH OR TWO OF ACCUMULATION OVER PARTS OF VILAS CNTY. ELSEWHERE...JUST MOSTLY CLOUDY SKIES OVER CNTRL/E-CNTRL WI. MIN TEMPS TO RANGE FROM 10-15 ABV INLAND...MID TO UPR TEENS NEAR LAKE MI. A LARGE AREA OF CANADIAN HI PRES IS FCST TO DROP SOUTH INTO THE GREAT LAKES ON MON AND END ANY ADDITIONAL THREAT FOR LAKE EFFECT SNOW SHWRS AS WINDS ESSENTIALLY BECOME LIGHT AND VARIABLE. THERE COULD BE A BRIEF PERIOD OF FLURRIES NEAR LK MI AS BOUNDARY LAYER WINDS TURN NE FOR A TIME TOWARD MIDDAY. OTHERWISE...LOOK FOR INCREASING SUNSHINE ON MON WITH MAX TEMPS GENERALLY IN THE LWR TO MID 20S. MON NGT COULD BE THE COLDEST NGT OF THE EXTENDED FCST WITH THE HI PRES IN THE VCNTY...MOSTLY CLEAR SKIES AND RELATIVELY LIGHT SW WINDS. HAVE EVERYONE BUT THE LAKESHORE DROPPING INTO THE SINGLE DIGITS ABV ZERO AND THESE VALUES COULD HAVE BEEN LWR IF NOT FOR THE ONSET OF WEAK WAA THRU THE NGT. RETURN FLOW IN FULL SWING BY TUE WITH INCREASING SW WINDS AS 8H TEMPS RISE TO AROUND -2C BY 00Z WED. DUE TO THE COLD START TO THE DAY...MAX TEMPS TUE TO ONLY REACH THE LWR TO MID 20S OVER MOST OF THE FCST AREA. A MODEST SHORTWAVE TROF AND ASSOCIATED CDFNT ARE PROGGED TO REACH THE UPR MS VALLEY ON WED. SOME OF THE MODELS ATTEMPT TO SPIT OUT SOME VERY LIGHT PCPN OVER PARTS OF WI...HOWEVER DO NOT KNOW IF ENUF MOISTURE WL BE AVAILABLE AND SATURATION COULD SIMPLY GO TO INCREASING THE CLOUDS. FOR NOW...WOULD LIKE TO KEEP WED DRY AND GO WITH MOSTLY CLOUDY SKIES. MAX TEMPS ARE EXPECTED TO SLOWLY RISE INTO THE UPR 20S TO AROUND 30 DEGS. THIS SHORTWAVE TROF/CDFNT COMBINATION WL REACH THE GREAT LAKES WED NGT INTO THU AND PROVIDE JUST ENUF LIFT/FORCING TO SQUEEZE OUT A SMALL CHC OF LIGHT SNOW. AM NOT EXPECTING MUCH FROM THIS SYSTEM AS DEEPER GULF MOISTURE TO BE TIED WITH A BIGGER SYSTEM ORGANIZING OVER THE SW CONUS. THIS NEXT SYSTEM TO BE COMPRISED OF A LARGE EXPANSIVE UPR TROF THAT WL ENCOMPASS MOST OF THE WRN HALF OF THE CONUS BY FRI. MODELS EJECT A PIECE OF SHORTWAVE ENERGY NEWD INTO THE MID-MS VALLEY...ACCOMPANIED BY A WEAK SFC LOW. INCREASING FRONTOGENETICAL FORCING AND ISEN ASCENT WL BRING AN INCREASING CHC OF PCPN TO NE WI ON FRI. MAX TEMPS FOR BOTH THU AND FRI SHOULD BE IN THE UPR 20S TO LWR 30S...OR ABOUT 5 TO 10 DEGS ABV NORMAL. && .AVIATION...FOR 18Z TAF ISSUANCE ISSUED AT 1134 AM CST FRI JAN 1 2016 WIDESPREAD MVFR CONDITIONS AND FLURRIES WERE OBSERVED OVER THE AREA AT MIDDAY. AN UPPER LEVEL DISTURBANCE WAS MOVING INTO THE REGION...AND AIDING IN THE DEVELOPMENT OF THE FLURRIES. THE PASSAGE OF THIS DISTURBANCE IS EXPECTED TO BRIEFLY BREAK UP THE LOW CLOUDS OVER MUCH OF C/NE/EC WI...RESULTING IN SEVERAL HOURS OF VFR CONDITIONS. HOWEVER...A COLD FRONT WILL MOVE THROUGH THE FORECAST AREA DURING THE LATE AFTERNOON AND EVENING...AND BRING ANOTHER ROUND OF LOW CLOUDS IN ITS WAKE. FORECAST MODELS AGREE ON A DECREASE IN LOW-LEVEL MOISTURE FROM WEST TO EAST LATE TONIGHT... AND THERE IS A LARGE AREA OF CLEARING OVER WSTRN MN...SO WILL WORK A CLEARING TREND INTO THE FORECAST. WILL NEED TO KEEP AN EYE ON THIS TREND THOUGH...AS A LOW-LEVEL INVERSION WILL BE STRENGTHENING OVERNIGHT INTO SATURDAY MORNING...AND THIS COULD DELAY OR PREVENT WIDESPREAD CLEARING FROM OCCURRING. WEST WINDS WILL BE GUSTY AT TIMES DURING THE PERIOD. HAVE ADDED A MENTION OF LLWS TO THE RHI/AUW/CWA TAFS AFTER 16Z/SAT...AS WEST WINDS ALOFT INCREASE TO AROUND 40 KTS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....KIECKBUSCH LONG TERM......KALLAS AVIATION.......KIECKBUSCH
Hazardous weather outlook, Jan 1, 3:11 PM CST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 311 PM CST FRI JAN 1 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-022115- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 311 PM CST FRI JAN 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY SLIPPERY ROAD CONDITIONS ARE POSSIBLE THIS WEEKEND OVER NORTH- CENTRAL WISCONSIN AS COLDER AIR MOVES OVER THE WARMER WATERS OF LAKE SUPERIOR AND GENERATES LAKE EFFECT SNOW SHOWERS. WHILE ONLY A 1 TO 3 INCH ACCUMULATION IS EXPECTED...MAINLY OVER VILAS COUNTY...THIS WOULD BE ENOUGH SNOW TO MAKE FOR SLIPPERY STRETCHES ON AREA ROADWAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-022115- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 311 PM CST FRI JAN 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. KIECKBUSCH/KALLAS
Nearby
Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.